Articles

Trifluoperazine-Induced Cholestatic Jaundice

Abstract

Liver injury occurs with many drugs; therefore, a thorough work up is important for establishing the diagnosis. We report a case of trifluoperazine-induced cholestatic jaundice. A 44-year old male with schizoaffective disorder developed an increase in liver enzymes and jaundice after starting treatment with trifluoperazine. Workup for other potential etiologies was negative.

Navarro VJ, Senior JR. Drug-related hepatotoxicity. N Engl J Med 2006; 354: 731-739.

Lewis J, Zimmerman H. Drug and chemical induced cholestasis. Clin Liver Dis 2004; 3: 433-464.

Holt CD. Adverse effects of drugs on the liver. In: Koda-Kimble MA, Young LY, Alldredge BK,Corelli RL, Guglielmo BJ, Kradjan WA , Williams BR, eds. Applied Therapeutics: The clinical use of drugs. 9th ed. Philadelphia: Lippincott Williams & Wilkins; 2008. P 29.1-29.24.

Regal RE, Billi JE, Glazer HM. Phenothiazine-induced cholestatic jaundice. Clin Pharm 1987; 6:787-794.

Lee WM. Drug induced hepatotoxicity. N Engl J Med 1995; 333:1118-1127.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981; 30: 239–245.

Margulies AI, Berris B. Jaundice associated with the administration of trifluoperazine. Can Med Assoc J 1968; 98:1063-1064.

Files
IssueVol 5 No 3 (2010) QRcode
SectionArticles
 
Keywords
Adverse effects Obstructive jaundice Trifluoperazine

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
How to Cite
1.
Sharifi V, Amini S, Ghaeli P, Saeedinia A. Trifluoperazine-Induced Cholestatic Jaundice. Iran J Psychiatry. 5(3):117-118.